MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 8-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 8-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8741
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4) device not returned.Additional information was requested, and the following was obtained via: it was reported: "during an unknown procedure they had sutures break" please clarify: how many sutures broke during suturing on this one patient during this single surgical procedure for product code m8741? how many sutures broke during suturing on this one patient during this single surgical procedure for product code 8703h? what tissue was being approximated or sutured when it broke? what was used to complete the procedure? lot numbers for product code m8741 and 8703h? did the broken suture issue occurred in multiple procedures? if yes, please provide pc number for each of the procedures the suture that you have, we were using for dr.William's cases and they kept breaking without any tension or the needle would just pop right off of the strand.We went thru numerous sutures with the same result.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Note: events reported via 2210968-2021-05708, 2210968-2021-05709, and 2210968-2021-05711.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2021 and suture was used.During the procedure, multiple sutures broke.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4), date sent to fda: 07/14/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, h3, h4, h6.H3 analysis summary: three opened boxes with twelve, eleven and five packets on each box of product code m8741 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the eighteen packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to damaged and no defects were observed during evaluation.A functional test was performed using an instron and the pull force was above the minimum requirements.H6 component code: g07002 - device from same lot/batch returned from user.A manufacturing record evaluation was performed for the finished device lot number qlbajd and no non-conformances related to the reported complaint condition were identified.Events reported via 2210968-2021-05708, 2210968-2021-05709, 2210968-2021-05710 and 2210968-2021-05711.

Brand Name
PRLNE BLU 4X24IN 8-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12037409
Report Number2210968-2021-05710
Device Sequence Number1321944
Product Code GAW
UDI-Device Identifier10705031046047
UDI-Public10705031046047
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberM8741
Device Catalogue NumberM8741
Device Lot NumberQLBAJD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/14/2021
Patient Sequence Number1